MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253050
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was to be removed from the ureter and kidney, during a ureteroscopy and double j placement procedure performed on an unknown date.According to the complainant, during procedure, it was noticed that the stent was calcified in the tail of the stent.There were no patient complications reported as a result of this event.Attempts to gain further information regarding the event have been unsuccessful to date, should any relevant information be provided, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
A visual evaluation revealed that only the proximal section of the stent was returned.Analysis of the returned section found that it was cut and there were residues of calcification on it.Based on the product analysis, this is considered an adverse event associated with retrograde positioned indwelling ureteral stents including but not limited to encrustation; stone formation.The complaint is a known physiological effect of the procedure noted within the directions for use.It is possible that the way in which the device was removed may have contributed to the condition of the unit returned (catheter cut), this could have been performed by the customer with an unknown instrument, since the section of the device found cut shows that the surface has no irregularities and is smooth, which is evidence that it was not caused due to excess of force applied to the device.Therefore the most probable root cause for this event is "anticipated procedural complication".A review of the device history record (dhr) was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was to be removed from the ureter and kidney, during a ureteroscopy and double j placement procedure performed on an unknown date.According to the complainant, during procedure, it was noticed that the stent was calcified in the tail of the stent.There were no patient complications reported as a result of this event.Attempts to gain further information regarding the event have been unsuccessful to date, should any relevant information be provided, a supplemental mdr will be filed.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7278454
Report Number3005099803-2018-00445
Device Sequence Number19411679
Product Code FGE
UDI-Device Identifier08714729339977
UDI-Public08714729339977
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberM006175253050
Device Catalogue Number175-253-05
Device Lot Number0021095242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/28/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1